Is bruising due to tear trough fillers 5 days after the treatment expected? (photo)

I had juverdern fillers 5 days ago via a cannula with a registered and experienced nurse. Bruising on one side of my face has developed underneath one eye and vertically down my cheek. As the bruising developed 5 days after the filler was injected and there is the bruise on my cheek, could you please let me know if this expected or if it is something i should be concerned about? Thanks in advance for your input.

Doctor Answers 3

Bruising after Filler in the Tear Trough

Thank you for your question. It is not uncommon to have bruising after injection. Juvederm is not recommend for the tear trough area because the skin is very thin and can lead to persistent swelling. I recommend having the filler dissolved with hyaluronidase, and replaced with Restylane. Please make sure you are seeing an expert injector. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 45 reviews

Bruising after filler

Bruising is not uncommon with filler, especially under the eye.  The bruise was likely just deeper and surfaced a little later. Additionally, Restylane is a better choice for under the eyes due to ongoing possibility of swelling with the use of Juvederm in that area. If you are still concerned I would recommend following up with your injector.

Michelle Ellern, DO
Livingston Physician
5.0 out of 5 stars 3 reviews

Bruising after tear trough Juvederm

Bruising can occur with any technique. Although it was seen at 5 days, it was there prior and just surfaced. Using Juvederm for this area is not a good choice and can lead to chronic swelling. I use Restylane here with cannulas. See link.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.